MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 04/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: unknown, but the lens was planned to be explanted on (b)(6) 2018.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the zxr00 intraocular lens (iol) was implanted in the right eye (od) of a female patient on (b)(6) 2018.Reportedly, the patient complained that the vision was poor, especially at night.The uncorrected distance visual acuity in the right was not good and she did not see well in dim light; the intermediate vision was just okay.An explant was scheduled for the right eye on (b)(6) 2018.Visual acuity (va) pre-op: 20/50, j2 with correction; 20/400 glare test; 1 day post-op: uc (uncorrected) distance: 20/40-2, uc intermediate: j7; 6 day post-op: uc distance : 20/30, uc intermediate: j10; 13 day post-op: uc distance: 20/40, uc intermediate : js; 25 day post-op: uc distance: 20/40, uc intermediate: j4; 2 month post-op: uc distance: 20/60+1, uc intermediate: j2; 6 month post-op: uc distance: 20/60, uc intermediate : j3.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the intraocular lens was explanted.The exact date was not provided, but the best estimate is between 10/29/2018 and 11/02/2018.Therefore (b)(4) from planned explant to explant.The product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.The manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key8036892
Report Number9614546-2018-01051
Device Sequence Number11121700
Product Code POE
UDI-Device Identifier05050474579019
UDI-Public(01)05050474579019(17)220516
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0160
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer11/09/2018
10/25/2020
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/07/2018
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Date Report Sent to FDA01/01/2005